Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS Charleston, SC

August 14, 2011Chatham County, Effingham County, Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2011, 6:33 PM EDT for Chatham County, Effingham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2011, 6:33 PM EDT (22:33 UTC)
Expired
Aug 14, 2011, 7:30 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 6:40 PM EDTTSTM WND DMG1 Nnw Port Wentworth, GATREE FELL ON A GARAGE AND A POWER LINE WAS ALSO DOWNED ON GA HWY 21.
Aug 14, 6:58 PM EDTTSTM WND DMGSavannah, GA6 TO 8 INCH TREE LIMBS DOWN IN THEUS PARK. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6472 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS52 KCHS 142233
SVRCHS
GAC051-103-SCC013-053-142330-
/O.NEW.KCHS.SV.W.0232.110814T2233Z-110814T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 730 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM PRITCHARDVILLE
  TO I-16/I-95 INTERCHANGE...MOVING SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PORT WENTWORTH...SAVANNAH AIRPORT...ROSE HILL...CALAWASSIE
  ISLAND...BELLINGER HILL AREA...BLUFFTON...SAVANNAH HISTORIC
  DISTRICT...WHITE BLUFF...SAVANNAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3212 8141 3235 8098 3233 8084 3218 8070
      3214 8074 3210 8082 3211 8084 3205 8089
      3203 8087 3203 8084 3200 8083 3197 8085
      3190 8094
TIME...MOT...LOC 2234Z 298DEG 20KT 3226 8096 3207 8129

$$
4 follow-up statements
597 
WWUS52 KCHS 142250
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT SUN AUG 14 2011

GAC051-103-SCC013-053-142330-
/O.CON.KCHS.SV.W.0232.000000T0000Z-110814T2330Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
650 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN BEAUFORT...NORTHERN CHATHAM...SOUTHERN JASPER AND
EXTREME SOUTHEASTERN EFFINGHAM COUNTIES...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PALMETTO BLUFF TO SILK HOPE...OR ALONG A
LINE EXTENDING FROM BLUFFTON TO I-16/I-95 INTERCHANGE...MOVING
SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN EXTREME 
SOUTHERN EFFINGHAM COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3208 8131 3219 8122 3232 8101 3234 8094
      3233 8084 3218 8070 3214 8074 3210 8082
      3211 8084 3205 8089 3203 8087 3203 8084
      3200 8083 3197 8085 3190 8094
TIME...MOT...LOC 2250Z 298DEG 20KT 3223 8088 3203 8120

$$
178 
WWUS52 KCHS 142301
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT SUN AUG 14 2011

GAC103-142311-
/O.CAN.KCHS.SV.W.0232.000000T0000Z-110814T2330Z/
EFFINGHAM GA-
701 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN EFFINGHAM
COUNTY HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3196 8087 3211 8115 3224 8111 3232 8101
      3234 8094 3233 8084 3218 8070 3214 8074
      3210 8082 3211 8084 3205 8089 3203 8087
      3203 8084 3200 8083
TIME...MOT...LOC 2301Z 298DEG 20KT 3220 8082 3200 8114

$$

GAC051-SCC013-053-142330-
/O.CON.KCHS.SV.W.0232.000000T0000Z-110814T2330Z/
JASPER SC-CHATHAM GA-BEAUFORT SC-
701 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN BEAUFORT...EAST CENTRAL CHATHAM AND SOUTH CENTRAL
JASPER COUNTIES...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRIGHTON BEACH TO 6 MILES SOUTHWEST OF
TALMADGE MEMORIAL BRIDGE...OR ALONG A LINE EXTENDING FROM BLUFFTON TO
SAVANNAH...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
PULASKI NATIONAL MONUMENT...HUTCHINSON ISLAND...TYBEE ISLAND...
WHITEMARSH ISLAND...BELLINGER HILL AREA...BLUFFTON...CALAWASSIE
ISLAND...FOREST BEACH...HILTON HEAD ISLAND...PRITCHARDVILLE...ROSE
HILL...SUN CITY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3196 8087 3211 8115 3224 8111 3232 8101
      3234 8094 3233 8084 3218 8070 3214 8074
      3210 8082 3211 8084 3205 8089 3203 8087
      3203 8084 3200 8083
TIME...MOT...LOC 2301Z 298DEG 20KT 3220 8082 3200 8114

$$
421 
WWUS52 KCHS 142316
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT SUN AUG 14 2011

GAC051-142326-
/O.CAN.KCHS.SV.W.0232.000000T0000Z-110814T2330Z/
CHATHAM GA-
716 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHATHAM COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3205 8089 3211 8103 3234 8094 3233 8084
      3218 8070 3214 8074 3210 8082 3211 8084
TIME...MOT...LOC 2316Z 298DEG 20KT 3229 8084 3205 8092

$$

SCC013-053-142330-
/O.CON.KCHS.SV.W.0232.000000T0000Z-110814T2330Z/
JASPER SC-BEAUFORT SC-
716 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN BEAUFORT AND SOUTH CENTRAL JASPER COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROSE HILL TO DAUFUSKIE ISLAND...OR ALONG
A LINE EXTENDING FROM BLUFFTON TO FORT PULASKI NATIONAL MONUMENT...
MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELLINGER
HILL AREA...BLUFFTON...CALAWASSIE ISLAND...FOREST BEACH...HILTON HEAD
ISLAND...PRITCHARDVILLE...ROSE HILL AND SUN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3205 8089 3211 8103 3234 8094 3233 8084
      3218 8070 3214 8074 3210 8082 3211 8084
TIME...MOT...LOC 2316Z 298DEG 20KT 3229 8084 3205 8092

$$
855 
WWUS52 KCHS 142324
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT SUN AUG 14 2011

SCC013-053-142334-
/O.EXP.KCHS.SV.W.0232.000000T0000Z-110814T2330Z/
JASPER SC-BEAUFORT SC-
724 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT AND
SOUTH CENTRAL JASPER COUNTIES WILL EXPIRE AT 730 PM EDT...

AT 724 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3205 8089 3211 8103 3234 8094 3233 8084
      3218 8070 3214 8074 3210 8082 3211 8084
TIME...MOT...LOC 2324Z 298DEG 20KT 3227 8079 3203 8088

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:55 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 14, 3:55 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SUN AUG 14 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE
WILL REBUILD OVER THE AREA THROUGH MUCH OF THE WEEK. A WEAKENING
COLD FRONT MAY APPROACH FROM THE NORTHWEST NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION BEGAN TO DEVELOP AROUND 2 PM THIS AFTERNOON ONCE THE
SURFACE TEMPS WARMED TO AROUND 90F WITH DEWPOINTS IN THE LOWER TO
MIDDLE 70S. QUITE A BIT OF LOW-LEVEL INSTABILITY IS PRESENT WHILE
DRIER AIR ALOFT IS ENHANCING THE DAMAGING WIND THREAT. THE LATEST
RUC13 SHOWS A SHORTWAVE DRIFTING THROUGH CENTRAL SC TOWARD OUR
INLAND SC COUNTIES. A RELATIVE VORTICITY MINIMUM ACROSS SOUTHEAST
GA HAS ALLOWED THE CU FIELD TO THIN AND ONLY ISOLATED
SHOWERS/STORMS HAVE BEEN DEVELOPING IN THIS AREA. IT APPEARS THAT
OUR NORTHERN HALF WILL SEE THE BEST COVERAGE OF THUNDERSTORMS
THROUGH THE FIRST HALF OF THIS EVENING DUE TO THE BEST SHORTWAVE
ENERGY...BETTER UPPER LEVEL DIVERGENCE...AND SURFACE CONVERGENCE.
THERE IS ENOUGH BULK SHEAR PRESENT FOR STORMS TO ORGANIZE INTO
MULTICELL CLUSTERS WHICH WILL ENHANCE THE THREAT FOR DAMAGING
WINDS. A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE
FORECAST AREA UNTIL 9 PM. ACTIVITY SHOULD TRANSITION OFFSHORE
AFTER 8 OR 9 PM WITH SOME DRIER AIR FILTERING IN LATE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH AXIS WILL SWING THROUGH THE AREA ON
MONDAY...PUSHING THE SURFACE COLD FRONT FARTHER OFFSHORE AND AWAY
FROM THE AREA. DRIER AIR WILL FILTER INTO THE REGION THROUGH THE
DAY...HOWEVER ONE LAST LOBE OF VORTICITY LOOKS TO ROUND THE BASE OF
THE TROUGH AND PUSH A WEAK SECONDARY FRONT/TROUGH INTO NORTHERN
PORTIONS OF THE FORECAST AREA LATE MONDAY AFTERNOON AND MONDAY
EVENING. LOW LEVEL CONVERGENCE WITH THIS BOUNDARY IN CONJUNCTION
WITH A LATE DAY SEA BREEZE...COMBINED WITH SOME LINGERING MID-LEVEL
MOISTURE OVER PARTS OF SOUTHERN SOUTH CAROLINA...COULD RESULT IN
ISOLATED SHOWERS AND THUNDERSTORMS FROM ABOUT COLLETON COUNTY NORTH
MONDAY AFTERNOON AND EARLY EVENING. ELSEWHERE...LIMITED UPPER LEVEL
FORCING AND A LACK OF SUFFICIENT MOISTURE SHOULD RESULT IN RAIN FREE
CONDITIONS. TEMPERATURES ON MONDAY SHOULD REACH HIGHS IN THE LOWER
TO MID 90S WITH A DOWNSLOPE WIND COMPONENT AND A GOOD AMOUNT OF
SUNSHINE ACROSS THE AREA.

THE WEAK FRONT/TROUGH WILL SLIP SOUTH ACROSS THE REMAINDER OF THE
AREA MONDAY NIGHT...WITH MAINLY CLEAR SKIES AND LIGHT VEERING WINDS
EXPECTED. LOWS SHOULD BE IN THE UPPER 60S TO AROUND 70 IN MOST AREAS
AWAY FROM THE WARMER COASTLINE.

WEAK HIGH PRESSURE AND A DEEP DRY AIRMASS WILL BUILD INTO THE REGION
ON TUESDAY...WITH RAIN FREE CONDITIONS ACROSS THE FORECAST AREA.
HIGHS WILL GENERALLY BE IN THE LOWER TO MID 90S INLAND FROM THE
COAST. GOOD RADIATIONAL COOLING CONDITIONS TUESDAY NIGHT SHOULD
ALLOW TEMPERATURES TO REACH LOWS IN THE UPPER 60S TO AROUND 70 ONCE
AGAIN.

A DEEPER ONSHORE FLOW ON WEDNESDAY WILL RESULT IN A SLIGHT INCREASE
IN MOISTURE ACROSS THE AREA. A RATHER EARLY INLAND PROGRESSION OF
THE SEA BREEZE COULD TRIGGER SOME ISOLATED SHOWERS AND THUNDERSTORMS
IN THE AFTERNOON/EARLY EVENING. HIGHS WILL TOP OUT IN THE LOWER TO
MID 90S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE HOLD IN
PLACE OVER THE REGION THROUGH FRIDAY. A WEAKENING COLD FRONT IS
EXPECTED TO APPROACH FROM THE NORTHWEST THIS UPCOMING WEEKEND...BUT
WILL LIKELY STALL OUT AND DISSIPATE NORTH OF THE REGION. DEEP
MOISTURE WILL TAKE SOME TIME TO FILTER BACK INTO THE REGION...BUT
THE LOW LEVEL AIRMASS SHOULD MOISTEN UP BY LATE WEEK AND OVER THE
WEEKEND WITH THE APPROACH OF THE COLD FRONT ALONG WITH SEVERAL DAYS
OF SOUTHEASTERLY AND SOUTHERLY ONSHORE FLOW. WILL CARRY SLIGHT
CHANCE/LOW CHANCE POPS THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO
RUN NEAR OR SLIGHTLY ABOVE CLIMATOLOGY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
WITH AN APPROACHING COLD FRONT...ASSOCIATED SCATTERED TO NUMEROUS
THUNDERSTORM DEVELOPMENT WILL LEAD TO DETERIORATING CONDITIONS AT
BOTH KCHS AND KSAV THROUGHOUT THIS AFTERNOON AND EARLY EVENING.
INITIALIZED KSAV WITH A TEMPO OF TSRA AS ISOLATED CONVECTION HAS
ALREADY DEVELOPED ACROSS PORTIONS OF SOUTHEAST GEORGIA. AS
CONVECTION SPREADS NORTHWARD...INTRODUCED TSRA INTO KCHS TAFS AROUND
20Z. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING STRONG
WINDS AND  HEAVY DOWNPOURS WHICH WILL RESULT IN MVFR OR LOWER
VISIBILITIES. THE COLD FRONT WILL SHIFT OFFSHORE LATE TONIGHT
ALLOWING WINDS TO VEER MORE WESTERLY. AS SKIES CLEAR BEHIND THE
FRONT...COULD SEE SOME PATCHY GROUND FOG DEVELOP EARLY MONDAY
MORNING BUT WILL KEEP CONDITIONS VFR FOR NOW. AFTER SUNRISE...VFR
CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
THE PRIMARY CONCERN FOR TONIGHT WILL BE WITH CONVECTION THAT
MOVES OFFSHORE AHEAD OF A COLD FRONT. WINDS/SEAS WILL BE ROUGH IN
AND NEAR THUNDERSTORMS. CLEARING CONDITIONS LATE TONIGHT ALTHOUGH
SOME LINGERING SHOWERS OR STORMS POSSIBLE OVER OFFSHORE PORTIONS
LATE.

MONDAY THROUGH FRIDAY...A WEAK HIGH PRESSURE PATTERN IS EXPECTED
OVER THE WATERS THROUGH THE PERIOD. THIS WILL RESULT IN FAIRLY LIGHT
WINDS...SMALL SEAS...AND CONDITIONS WELL BELOW SMALL CRAFT
THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JAQ
Hazardous weather outlook, Aug 14, 2:44 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT SUN AUG 14 2011

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-151845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
244 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

AMZ374-151845-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
244 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS MAY MOVE OFF THE
COAST THIS EVENING AND AFFECT THE OFFSHORE GEORGIA WATERS. WIND
GUSTS IN EXCESS OF 50 KT AND HAIL ARE POSSIBLE WITH SOME OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

In the hours before

Local storm report, Aug 14, 5:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 WSW RIDGEVILLE        33.08N  80.36W
08/14/2011                   DORCHESTER         SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF HORSEFORD ROAD AND RIDGE ROAD.

&&

EVENT NUMBER CHS1100854

DPB
Special weather statement, Aug 14, 5:59 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT SUN AUG 14 2011

GAZ100-101-116-118-142230-
BULLOCH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
559 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...BRYAN AND CHATHAM COUNTIES THROUGH 630 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MARLOW...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GUYTON...LANIER...
MARLOW...MELDRIM...PINEORA...POOLER...RINCON...SPRINGFIELD...
STILLWELL AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3239 8120 3208 8122 3206 8158 3240 8155
TIME...MOT...LOC 2159Z 267DEG 19KT 3224 8140
Special weather statement, Aug 14, 6:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT SUN AUG 14 2011

SCZ042-043-047-048-142245-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
620 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR STAFFORD...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EARLY BRANCH...ESTILL...FURMAN...GARNETT...GILLISONVILLE...GRAYS...
LENA...MCPHERSONVILLE...PINELAND...ROBERTVILLE...SCOTIA AND
YEMASSEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3278 8085 3269 8082 3262 8090 3261 8098
      3259 8107 3258 8128 3276 8126
TIME...MOT...LOC 2221Z 275DEG 20KT 3266 8115
Local storm report, Aug 14, 6:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     2 NE RITTER             32.81N  80.61W
08/14/2011                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON HOLLIS CT NEAR RITTER RD.

&&

EVENT NUMBER CHS1100855

JRL
Special weather statement, Aug 14, 6:25 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SUN AUG 14 2011

GAZ101-116>119-137-138-SCZ047-048-051-142315-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-LONG-
625 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...JASPER...CHATHAM...LONG AND BEAUFORT COUNTIES
THROUGH 715 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OKATIE TO
TRINITY...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLOOMINGDALE...FLEMINGTON...FORT MCALLISTER...FORT
STEWART...GARDEN CITY...HINESVILLE...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...KELLER...MCINTOSH...MEINHARD...
MELDRIM...MONTEITH...MONTGOMERY...POOLER...PORT WENTWORTH...RICHMOND
HILL...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH
ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...BLUFFTON...CALAWASSIE
ISLAND...HARDEEVILLE...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...
JASPER...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SUN CITY...MIDWAY
AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3237 8102 3229 8058 3175 8136 3191 8177
TIME...MOT...LOC 2225Z 290DEG 20KT 3233 8097 3193 8158
Local storm report, Aug 14, 6:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     JAMESTOWN               33.29N  79.69W
08/14/2011                   BERKELEY           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED ONE TREE DOWN NEAR THE
            INTERSECTION OF HIGHWAY 17A AND FRENCH SANTEE ROAD.

&&

EVENT NUMBER CHS1100856

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 9:25 PM EDTSpecial Marine WarningCHS2 hr
Aug 13, 11:16 PM EDTSpecial Marine WarningCHS119 min
Aug 13, 11:20 PM EDTSpecial Weather StatementCHSChatham55 min
Aug 14, 1:56 PM EDTSpecial Weather StatementCHSEffingham34 min
Aug 14, 2:21 PM EDTSpecial Weather StatementCHSChatham39 min
Aug 14, 2:36 PM EDTSpecial Marine WarningCHS84 min
Aug 14, 2:58 PM EDTSpecial Weather StatementCHSChatham32 min
Aug 14, 3:27 PM EDTSpecial Weather StatementCHSChatham33 min
Aug 14, 3:35 PM EDTSpecial Marine WarningCHS115 min
Aug 14, 3:51 PM EDTSevere Thunderstorm WarningCHSScreven54 min
Aug 14, 4:03 PM EDTSpecial Weather StatementCHSChatham27 min
Aug 14, 4:28 PM EDTSpecial Weather StatementCHSChatham32 min
Aug 14, 5:26 PM EDTSpecial Marine WarningCHS94 min
Aug 14, 5:30 PM EDTSpecial Marine WarningCHS2 hr
Aug 14, 5:59 PM EDTSpecial Weather StatementCHSEffingham31 min
Aug 14, 6:25 PM EDTSpecial Weather StatementCHSBryan, Chatham, Liberty50 min
Aug 14, 6:57 PM EDTSpecial Marine WarningCHS100 min
Aug 14, 7:25 PM EDTSpecial Marine WarningCHS2 hr
Aug 14, 7:40 PM EDTSpecial Marine WarningCHS65 min
Aug 13, 8:59 PM EDTAreal Flood AdvisoryCHSCharleston61 min
Aug 14, 3:24 PM EDTSpecial Weather StatementCHSBeaufort, Jasper51 min
Aug 14, 3:56 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton64 min
Aug 14, 4:15 PM EDTSpecial Weather StatementCHSColleton30 min
Aug 14, 4:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester56 min
Aug 14, 4:59 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester, Hampton, Jasper61 min
Aug 14, 5:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester63 min
Aug 14, 6:01 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Aug 14, 6:20 PM EDTSpecial Weather StatementCHSHampton25 min
Aug 14, 6:30 PM EDTSevere Thunderstorm WarningCHSCharleston30 min
Aug 14, 6:59 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper61 min
Aug 14, 7:04 PM EDTSpecial Weather StatementCHSAllendale41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.